A Caltech Library Service

Pointwise domination of matrices and comparison of ℐ_p norms

Simon, Barry (1981) Pointwise domination of matrices and comparison of ℐ_p norms. Pacific Journal of Mathematics, 97 (2). pp. 471-475. ISSN 0030-8730.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Let p be a real number in [1, ∞) which is not an even integer. Let N = 2[p/2] + 5. We give examples of N X N matrices A and B, so that |aij| ≤ bij but Tr([A*A]p/2) > Tr([B*B]p/2).

Item Type:Article
Related URLs:
URLURL TypeDescription
Simon, Barry0000-0003-2561-8539
Alternate Title:Pointwise domination of matrices and comparison of ℐp norms
Additional Information:© 1981 Pacific Journal of Mathematics. Received December 19, 1980. Research partially supported by NSF Grant MCS-78-01885. Sherman Fairchild Visiting Scholar; on leave from Departments of Mathematics and Physics, Princeton University. It is a pleasure to thank V. Peller for most valuable correspondence and S. Friedland for useful discussions.
Funding AgencyGrant Number
Sherman Fairchild FoundationUNSPECIFIED
Issue or Number:2
Record Number:CaltechAUTHORS:SIMpjm81
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:837
Deposited By: Tony Diaz
Deposited On:12 Oct 2005
Last Modified:02 Oct 2019 22:37

Repository Staff Only: item control page